Format

Send to

Choose Destination
J Neurol Sci. 1982 Sep;55(3):305-11.

Truncal ataxia in chronic anticonvulsant treatment. Association with drug-induced folate deficiency.

Abstract

The association of truncal ataxia with a number of different factors has been studied in a group of 95 epileptic outpatients on chronic anticonvulsant treatment. The 28 patients showing truncal ataxia had been epileptic for a longer period of time, received a significantly larger number of drugs, and had higher serum levels of phenobarbital than the non-ataxic group. Serum folate levels were significantly lower in the ataxic group. A role is postulated for anticonvulsant-induced folate deficiency in the appearance of truncal ataxia presenting after prolonged anti-convulsant therapy, either by increasing the serum levels of the anticonvulsants or through other, unknown mechanisms. The presence of tonic-clonic seizures, presumably associated with brain anoxia, was not associated with the appearance of truncal ataxia.

PMID:
6215466
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center